Alert archive / Indiana / Winter Weather Advisories in 2018

Winter Weather Advisory 21, NWS Northern Indiana

November 15, 201821 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this winter weather advisory at Nov 15, 2018, 1:03 AM EST for 21 counties in Indiana; 8 counties in Ohio. It took effect at Nov 15, 2018, 3:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2018, 1:03 AM EST (06:03 UTC)
In effect from
Nov 15, 2018, 3:00 AM EST
Expired
Nov 15, 2018, 4:00 PM EST
In force
13 hr
Issued by
NWS Northern Indiana
All 29 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS43 KIWX 150603
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
103 AM EST Thu Nov 15 2018

INZ020-022>027-032>034-OHZ024-025-151415-
/O.NEW.KIWX.WW.Y.0021.181115T0800Z-181115T1700Z/
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Van Wert-Allen OH-
Including the cities of Monticello, Monon, Brookston, Logansport,
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Van Wert, Ohio City, Lima, and Spencerville
103 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Snow mixed with sleet at times. Total accumulations of 2
  to 4 inches expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will impact the morning commute. Conditions
  will improve this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. The snow will likely mix with
sleet at times. Expect snow covered roads and limited
visibilities. Use caution while driving. 

&&

$$

INZ004>009-012>018-OHZ001-002-004-005-015-016-151415-
/O.NEW.KIWX.WW.Y.0021.181115T1000Z-181115T1700Z/
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-
Including the cities of South Bend, Mishawaka, New Carlisle, 
Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, 
Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, 
Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, 
Tri-Lakes, South Whitley, Fort Wayne, New Haven, Bryan, 
Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, 
Defiance, Sherwood, Hicksville, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, and Pandora
103 AM EST Thu Nov 15 2018 /1203 AM CST Thu Nov 15 2018/

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/
EARLY THIS MORNING TO NOON EST /11 AM CST/ TODAY...

* WHAT...Snow, possibly mixed with sleet at times. Total
  accumulations of 1 to 3 inches expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 5 AM EST /4 AM CST/ early this morning to noon EST 
  /11 AM CST/ today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will impact the morning commute. Conditions
  will improve this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause travel difficulties. Expect snow covered roads and limited 
visibilities. Use caution while driving. 

&&

$$
4 follow-up statements
084 
WWUS43 KIWX 151020
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
520 AM EST Thu Nov 15 2018

INZ018-025>027-032>034-OHZ015-016-024-025-151700-
/O.UPG.KIWX.WW.Y.0021.000000T0000Z-181115T1700Z/
/O.NEW.KIWX.IS.W.0001.181115T1020Z-181115T1700Z/
Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Paulding-
Putnam-Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, 
Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, 
Pandora, Van Wert, Ohio City, Lima, and Spencerville
520 AM EST Thu Nov 15 2018

...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Significant icing. Freezing rain mixed with sleet. Ice
  accumulation of a quarter to one third of an inch.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will make roads extremely hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means significant amounts of ice
accumulation will make travel dangerous or impossible. Travel is
strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Snapped power lines and falling tree branches are also
possible. 

&&

$$

INZ020-022>024-151700-
/O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T1700Z/
White-Cass IN-Miami-Wabash-
Including the cities of Monticello, Monon, Brookston, Logansport,
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
and North Manchester
520 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Snow mixed with sleet and freezing rain at times. Total
  accumulations of 1 to 3 inches expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions will impact the morning commute. 
  Conditions will improve this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

INZ004>009-012>017-OHZ001-002-004-005-151700-
/O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T1700Z/
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams-Fulton OH-
Defiance-Henry-
Including the cities of South Bend, Mishawaka, New Carlisle, 
Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, 
Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, 
Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, 
Tri-Lakes, South Whitley, Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, and Liberty Center
520 AM EST Thu Nov 15 2018 /420 AM CST Thu Nov 15 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
/11 AM CST/ TODAY...

* WHAT...Snow mixed at times with sleet and freezing. Total 
  accumulations of 1 to 3 inches expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 5 AM EST /4 AM CST/ early this morning to noon EST 
  /11 AM CST/ today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions will impact the morning commute. 
  Conditions will improve this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$
668 
WWUS43 KIWX 151456
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
956 AM EST Thu Nov 15 2018

INZ018-025>027-032>034-OHZ015-016-024-025-152100-
/O.EXB.KIWX.WW.Y.0021.181115T1700Z-181115T2100Z/
/O.CON.KIWX.IS.W.0001.000000T0000Z-181115T1700Z/
Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Paulding-
Putnam-Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, 
Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, 
Pandora, Van Wert, Ohio City, Lima, and Spencerville
956 AM EST Thu Nov 15 2018

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Significant icing. Mixed precipitation expected.
  Additional snow accumulations of up to one inch and ice
  accumulations of a light glaze. Total snow accumulations of up
  to one inch and ice accumulations of a quarter to one third of
  an inch. 

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...For the Ice Storm Warning, until noon EST today. For 
  the Winter Weather Advisory, until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions to
  continue into this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means significant amounts of ice
accumulation will make travel dangerous or impossible. Travel is
strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Snapped power lines and falling tree branches are also
possible. 

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving. 

&&

$$

INZ003-152100-
/O.EXB.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
La Porte-
Including the cities of Michigan City and La Porte
856 AM CST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to one inch
  possible. Storm total snow accumulations of 1 to 3 inches.

* WHERE...La Porte County.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will continue into this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

INZ020-022>024-152100-
/O.EXT.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
White-Cass IN-Miami-Wabash-
Including the cities of Monticello, Monon, Brookston, Logansport,
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
and North Manchester
956 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Snow mixed with sleet and freezing rain at times.
  Additional snow accumulations of up to 2 inches possible.  
  Total accumulations of 2 to 4 inches with isolated higher 
  amounts and ice accumulations of a light glaze expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will continue into this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

INZ004>009-012>017-OHZ001-002-004-005-152100-
/O.EXT.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams-Fulton OH-
Defiance-Henry-
Including the cities of South Bend, Mishawaka, New Carlisle, 
Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, 
Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, 
Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, 
Tri-Lakes, South Whitley, Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, and Liberty Center
956 AM EST Thu Nov 15 2018 /856 AM CST Thu Nov 15 2018/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST /3 PM
CST/ THIS AFTERNOON...

* WHAT...Snow mixed at times with sleet and freezing rain.
  Additional snow accumulations of up to 2 inches possible. Total
  accumulations of 2 to 4 inches with isolated higher amounts and
  ice accumulations of a light glaze expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will continue into this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving. 

&&

$$
377 
WWUS43 KIWX 151858
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
158 PM EST Thu Nov 15 2018

INZ018-020-022>027-032>034-OHZ015-016-024-025-152100-
/O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Monticello, Monon,
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, 
Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
158 PM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Wet snow. Light additional snow accumulations possible.
  Light freezing drizzle and freezing fog is also possible through
  this afternoon and could produce additional light ice glazing.
 
* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery and wet road conditions
  for the afternoon commute. Light freezing drizzle or freezing
  fog could produce light ice glazing on untreated roadways,
  bridges and overpasses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

INZ003>009-012>017-OHZ001-002-004-005-152100-
/O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams-
Fulton OH-Defiance-Henry-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Bryan, Montpelier, 
Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, and Liberty Center
158 PM EST Thu Nov 15 2018 /1258 PM CST Thu Nov 15 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM
CST/ THIS AFTERNOON...

* WHAT...Wet snow. Light additional snow accumulations possible.
  Light freezing drizzle and freezing fog is also possible through
  this afternoon and could produce additional light ice glazing.

* WHERE...La Porte County.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* ADDITIONAL DETAILS...Plan on slippery and wet road conditions
  for the afternoon commute. Light freezing drizzle or freezing
  fog could produce light ice glazing on untreated roadways,
  bridges and overpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$
510 
WWUS43 KIWX 152052
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
352 PM EST Thu Nov 15 2018

INZ018-020-022>027-032>034-OHZ015-016-024-025-152200-
/O.EXP.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Monticello, Monon,
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, 
Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
352 PM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM EST THIS
AFTERNOON...

Scattered wintry precipitation is possible through this evening, 
but additional accumulations will be light. As such, the advisory
will be allowed to expire at the top of the hour.

$$

INZ003>009-012>017-OHZ001-002-004-005-152200-
/O.EXP.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams-
Fulton OH-Defiance-Henry-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Bryan, Montpelier, 
Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, and Liberty Center
352 PM EST Thu Nov 15 2018 /252 PM CST Thu Nov 15 2018/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM EST /3 PM CST/
THIS AFTERNOON...

Scattered wintry precipitation is possible through this evening, 
but additional accumulations will be light. As such, the advisory
will be allowed to expire at the top of the hour. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this winter weather advisory went out at Nov 15, 12:03 AM EST, 1 hour earlier.

Area forecast discussion, Nov 15, 12:03 AM EST, 1 hour before
Area Forecast Discussion
National Weather Service Northern Indiana
1203 AM EST Thu Nov 15 2018

.SYNOPSIS...
Issued at 401 PM EST Wed Nov 14 2018

Clouds will continue to spread over the region ahead of an
incoming area of low pressure. Clouds will provide some insulation
overnight to promote lows in the upper 20s. Snow spreads in from
the south early Thursday morning, which can result in some
slippery travel conditions for the morning commute. Through
Thursday, freezing rain and sleet can mix in at times as
temperatures warm above freezing. Precipitation comes to an end
Thursday night. For the extended forecast, below normal
temperatures and couple of weak passing disturbances will be
monitored.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 318 PM EST Wed Nov 14 2018

Latest water vapor imagery and RUC analysis depicting deep closed
low over Arkansas this afternoon. Surface analysis showing
inverted trof associated with upper low extending from the eastern
gulf coast up into the Tennessee valley while high pressure was
still centered over the southern great lakes. Upper low expected
to lift northeast into southern Illinois tonight which will have
main surge of low level WAA displaced east of our area. Resulting
forecast soundings suggesting isothermal layer near 0C in the low
levels which will complicate precip type. Northern edge of precip
will reach the southern CWA after midnight tonight and begin as
primarily snow as good surface based cold layer initially should
have any partial melting changing back over to snow...with just a
possible mix with sleet. Surface temperatures expected to hover at
or slightly above freezing during the daytime hours and road
surface model indicating temperatures in mid-upper 30s and diurnal
timing would also trend surface temperatures more above freezing
as the event unfolds Thursday so plan for now is to hold off on
any headlines. Upper low slides east along the Ohio valley
Thursday afternoon leaving deformation axis moving across our area
and will have snow/rain chances continuing through the end of the
day.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 318 PM EST Wed Nov 14 2018

System quickly exits to the east Thursday night and despite
lingering cyclonic flow winds expected to maintain a southerly
component to the westerly flow and limit any lake effect potential
for our area. Surface ridge axis will extend from the gulf coast
up through the Ohio valley and provide quiet weather for Friday.
Pattern flattens somewhat and brings a couple of weak systems
through region over the weekend. Generally quiet weather pattern
beginning next week with temperatures continuing well below
normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1203 AM EST Thu Nov 15 2018

VFR to start will rapidly deteriorate across the terminals 10-12Z
coincident with arrival of strong/deep ascent within downstream warm
advection push ahead of deep cyclone over srn IL. Brief mix of sleet
likely invof KFWA however rapidly deepening ascent plume will
overwhelm nwwd wrapping warm nose followed by a svrl hour period of
mod snow and IFR. This will diminish with nwd/wwd extent toward KSBN
owing to rapid newd progression of stout mid level dry slot but even
here expect a period of IFR in snow.

Slow improvement thereafter this aftn as inverted sfc trough is slow
to get east. Nevertheless IFR range bound cigs expected to persist
overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Brown
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 14, 5:10 AM EST, 19 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
510 AM EST Wed Nov 14 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-151015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
510 AM EST Wed Nov 14 2018 /410 AM CST Wed Nov 14 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow accumulations of 1 to 2 inches are expected Thursday into
Thursday night. Some roads may become slippery.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-151015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
510 AM EST Wed Nov 14 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:50 AM ESTSmall Craft AdvisoryIWX42 hr
Nov 15, 5:20 AM ESTIce Storm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 1 more7 hr

Nearby

Winter Weather Advisories in Indiana, 2018Winter Weather Advisories in Ohio, 2018Every winter weather advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.